Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 27, NWS Medford, OR
NWS Medford, OR issued this wind advisory at May 14, 2017, 2:19 PM PDT for Lake County, Oregon; Modoc County, California. It took effect at May 16, 2017, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2017, 2:19 PM PDT (21:19 UTC)
- In effect from
- May 16, 2017, 2:00 PM PDT
- Expired
- May 16, 2017, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Lake County, OR
The radar
The Medford radar (KMAX), 179 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS76 KMFR 142119 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 219 PM PDT Sun May 14 2017 CAZ085-ORZ031-150930- /O.NEW.KMFR.WI.Y.0027.170516T2100Z-170517T0600Z/ Modoc County-Central and Eastern Lake County- 219 PM PDT Sun May 14 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 2 PM to 11 PM PDT Tuesday. * Winds...West 25 to 30 kt with gusts to 45 kt. * Timing...Winds will increase Tuesday and become strong Tuesday afternoon through Tuesday evening. * Locations include...Paisely, Summer Lake, Silver Lake, Adel, as well as rural areas of central and eastern Lake County and the Warner Mountains in Modoc County. * Impacts...Strong winds will make driving difficult on area roadways including Highway 31, Highway 395 from Valley Falls north, Highway 140 east of Lakeview and Highway 299 near Cedar Pass. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CC
7 follow-up statements
816 WWUS76 KMFR 142240 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Medford OR 340 PM PDT Sun May 14 2017 CAZ085-ORZ031-150930- /O.COR.KMFR.WI.Y.0027.170516T2100Z-170517T0600Z/ Modoc County-Central and Eastern Lake County- 340 PM PDT Sun May 14 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 2 PM to 11 PM PDT Tuesday. * Winds...West 25 to 30 mph with gusts to 45 mph. * Timing...Winds will increase Tuesday and become strong Tuesday afternoon through Tuesday evening. * Locations include...Paisely, Summer Lake, Silver Lake, Adel, as well as rural areas of central and eastern Lake County and the Warner Mountains in Modoc County. * Impacts...Strong winds will make driving difficult on area roadways including Highway 31, Highway 395 from Valley Falls north, Highway 140 east of Lakeview and Highway 299 near Cedar Pass. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CC
733 WWUS76 KMFR 150908 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 208 AM PDT Mon May 15 2017 CAZ085-ORZ031-152230- /O.CON.KMFR.WI.Y.0027.170516T2100Z-170517T0600Z/ Modoc County-Central and Eastern Lake County- 208 AM PDT Mon May 15 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... * Winds...West 25 to 30 mph with gusts to 45 mph. * Timing...Winds will increase Tuesday and become strong Tuesday afternoon through Tuesday evening. * Locations include...Paisely, Summer Lake, Silver Lake, Adel, as well as rural areas of central and eastern Lake County and the Warner Mountains in Modoc County. * Impacts...Strong winds will make driving difficult on area roadways including Highway 31, Highway 395 from Valley Falls north, Highway 140 east of Lakeview and Highway 299 near Cedar Pass. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
288 WWUS76 KMFR 152119 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 219 PM PDT Mon May 15 2017 CAZ085-ORZ031-160930- /O.CON.KMFR.WI.Y.0027.170516T2100Z-170517T0600Z/ Modoc County-Central and Eastern Lake County- 219 PM PDT Mon May 15 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... * Winds...West 25 to 30 mph with gusts to 45 mph. * Timing...Winds will increase Tuesday and become strong Tuesday afternoon through Tuesday evening. * Locations include...Paisely, Summer Lake, Silver Lake, Adel, as well as rural areas of central and eastern Lake County and the Warner Mountains in Modoc County. * Impacts...Strong winds will make driving difficult on area roadways including Highway 31, Highway 395 from Valley Falls north, Highway 140 east of Lakeview and Highway 299 near Cedar Pass. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CC
593 WWUS76 KMFR 160925 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 225 AM PDT Tue May 16 2017 CAZ085-ORZ031-162300- /O.CON.KMFR.WI.Y.0027.170516T2100Z-170517T0600Z/ Modoc County-Central and Eastern Lake County- 225 AM PDT Tue May 16 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * Winds...West 25 to 30 mph with gusts to 45 mph. * Timing...Winds will increase today and become strong this afternoon through this evening. * Locations include...Paisely, Summer Lake, Silver Lake, Adel, as well as rural areas of central and eastern Lake County and the Warner Mountains in Modoc County. * Impacts...Strong winds will make driving difficult on area roadways including Highway 31, Highway 395 from Valley Falls north, Highway 140 east of Lakeview and Highway 299 near Cedar Pass. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
737 WWUS76 KMFR 162255 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 355 PM PDT Tue May 16 2017 CAZ085-ORZ031-170600- /O.CON.KMFR.WI.Y.0027.000000T0000Z-170517T0600Z/ Modoc County-Central and Eastern Lake County- 355 PM PDT Tue May 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...West 25 to 30 mph with gusts to 45 mph. * Locations include...Paisley, Summer Lake, Silver Lake, Adel, as well as rural areas of central and eastern Lake County and the Warner Mountains in Modoc County. * Impacts...Strong winds will make driving difficult on area roadways including Highway 31, Highway 395 from Valley Falls north, Highway 140 east of Lakeview and Highway 299 near Cedar Pass. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
777 WWUS76 KMFR 170428 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 928 PM PDT Tue May 16 2017 ...Areas of frost late tonight into early Wednesday morning... .Partial clearing and a cold air mass will lead to frost in some areas of southwest Oregon and Northern California late tonight into early Wednesday morning. CAZ080>082-171500- /O.NEW.KMFR.FR.Y.0006.170517T0800Z-170517T1500Z/ Western Siskiyou County-Central Siskiyou County- South Central Siskiyou County- Including the cities of Etna, Fort Jones, Yreka, Weed, Mount Shasta, Dunsmuir, and Mccloud 928 PM PDT Tue May 16 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... The National Weather Service in Medford has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PDT Wednesday. * Temperature...32 to 36 degrees. * Locations include...Yreka, Grenada, Montague, Gazelle, Weed, Mount Shasta City, McCloud, Greenview, Fort Jones, Etna, Klamath River, Scott Bar, Seiad Valley, Hilt, portions of Happy Camp, and portions of Some Bar. * Impacts...Frost sensitive plants could be damaged if left unprotected. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ORZ024-026-171500- /O.NEW.KMFR.FR.Y.0006.170517T0800Z-170517T1500Z/ Eastern Curry County and Josephine County-Jackson County- Including the cities of Cave Junction and Ashland 928 PM PDT Tue May 16 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... The National Weather Service in Medford has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PDT Wednesday. * Temperature...34 to 36 degrees. * Locations include...Prospect, Butte Falls, Ashland, Talent, outlying areas near Phoenix, the Applegate Valley including Ruch, Williams and Provolt, Selma, Cave Junction, and Obrien. * Impacts...Patchy frost could damage frost sensitive plants during this time period if they are left exposed and unprotected. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ085-ORZ031-170600- /O.CON.KMFR.WI.Y.0027.000000T0000Z-170517T0600Z/ Modoc County-Central and Eastern Lake County- 928 PM PDT Tue May 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...West 25 to 30 mph with gusts to 45 mph. * Locations include...Paisley, Summer Lake, Silver Lake, Adel, as well as rural areas of central and eastern Lake County and the Warner Mountains in Modoc County. * Impacts...Strong winds will make driving difficult on area roadways including Highway 31, Highway 395 from Valley Falls north, Highway 140 east of Lakeview and Highway 299 near Cedar Pass. Unsecured objects may be damaged or lost. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BTL
132 WWUS76 KMFR 170554 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1054 PM PDT Tue May 16 2017 ...Areas of frost late tonight into early Wednesday morning... .Partial clearing and a cold air mass will lead to frost in some areas of southwest Oregon and Northern California late tonight into early Wednesday morning. CAZ085-ORZ031-170700- /O.EXP.KMFR.WI.Y.0027.000000T0000Z-170517T0600Z/ Modoc County-Central and Eastern Lake County- 1054 PM PDT Tue May 16 2017 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds are diminishing across the area and will remain below advisory strength the rest of tonight. $$ CAZ080>082-171500- /O.CON.KMFR.FR.Y.0006.170517T0800Z-170517T1500Z/ Western Siskiyou County-Central Siskiyou County- South Central Siskiyou County- Including the cities of Etna, Fort Jones, Yreka, Weed, Mount Shasta, Dunsmuir, and Mccloud 1054 PM PDT Tue May 16 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * Temperature...32 to 36 degrees. * Locations include...Yreka, Grenada, Montague, Gazelle, Weed, Mount Shasta City, McCloud, Greenview, Fort Jones, Etna, Klamath River, Scott Bar, Seiad Valley, Hilt, portions of Happy Camp, and portions of Some Bar. * Impacts...Frost sensitive plants could be damaged if left unprotected. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ORZ024-026-171500- /O.CON.KMFR.FR.Y.0006.170517T0800Z-170517T1500Z/ Eastern Curry County and Josephine County-Jackson County- Including the cities of Cave Junction and Ashland 1054 PM PDT Tue May 16 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * Temperature...34 to 36 degrees. * Locations include...Prospect, Butte Falls, Ashland, Talent, outlying areas near Phoenix, the Applegate Valley including Ruch, Williams and Provolt, Selma, Cave Junction, and Obrien. * Impacts...Patchy frost could damage frost sensitive plants during this time period if they are left exposed and unprotected. * View the hazard area in detail at http://weather.gov/medford/hazard Precautionary/preparedness actions... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at May 14, 11:45 AM PDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 14, 11:45 AM PDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Medford OR 1145 AM PDT Sun May 14 2017 .Updated aviation discussion. .SHORT TERM...A broad upper level trough is located over the region and a weak shortwave embedded in the flow will move into the coast this morning then inland this afternoon. This weak disturbance will bring some light showers to the coast, especially from Cape Blanco north, this morning into the the afternoon. Scattered showers will develop inland as well, mainly in the mid afternoon into the evening. Showers will likely be concentrated on the mountains and into the Umpqua today. An area of heavier showers along with a slight chance of thunderstorms is possible in southeast Modoc county. This is due to a weak convergence zone which is expected to set up along the Modoc and Lassen border in the late afternoon and into the evening. As the trough shifts inland and gradually to the east tonight into Monday morning, expect shower activity to diminish and become mainly isolated. Models show a frontal system then approaching the coast Monday afternoon with the warm front moving inland Monday evening followed by a cold front moving inland Tuesday. This frontal system will bring moderate precipitation and lowering snow levels across the area as well as strong gusty winds over eastern areas. Snow accumulations are expected to impact higher mountain passes, mainly in the Cascades. Please see the previous discussion below for additional details. && .AVIATION...14/18Z TAF CYCLE...Light isolated showers will linger this afternoon...mainly near the coast into the Umpqua Valley. Conditions will be mainly VFR but with brief MVFR in and near showers. There will be gusty north winds along the coast that will be strongest south of Cape Blanco. Tonight, the most likely scenario is that ceilings on the low end of VFR at TAF sites. However, there is a chance for MVFR conditions at Roseburg and North Bend overnight. Mountains will be at least partially obscured through the night from the Cascades westward, especially on the north facing slopes of mountains. SK && .MARINE....Updated 300 AM PDT Sunday 14 May 2017...A slowly diminishing fresh northwest swell has diminished below advisory levels early this morning. But, a thermal trough over northern California will deepen today with increasing north winds into this evening. Winds will reach advisory strength south of Port Orford this afternoon with the strongest winds south of Gold Beach and beyond 5 NM from shore. Improvement in conditions will be brief and slight late tonight. The small craft advisory has been extended a few hours farther...through tonight in the southern portion of the waters. A cold front will approach from the northwest early Monday with winds backing to southerly. Seas are likely to rise to near or possibly above advisory levels north of Cape Blanco as early as Monday afternoon. An advisory has not been issued as there are still noteworthy model differences with the NAM seemingly alone with its strong solution. The front will move inland late Monday night but a fresh northwest swell and a modest increase in winds from the next disturbance will cause seas to continue to increase Tuesday into Tuesday evening. High pressure will return late Tuesday and likely persist through the remainder of the week. Moderate northerly winds in the southern portion of the waters at mid-week are likely to become strong late in the week. -DW && .PREV DISCUSSION... /Issued 336 AM PDT Sun May 14 2017/ DISCUSSION...A broad trough remains along the West coast today but the colder and more unstable airmass has shifted east of the Cascades. There will be less shower coverage on the west side of the Cascades except toward the evening hours but showers could continue most of the day from the Cascades eastward. The upper level trough is also splitting with a closed low in the southern stream near Sacramento. Wrapped around flow could result in a greater shower coverage in Modoc County. On Monday, even though the trough axis will have shifted to the eastern third of Oregon, another closed low pressure will move to Vancouver Island. Both the GFS and the ECMWF are consistent on the placement of this low but are slightly slower. As a result, precipitation may not reach the coast until early afternoon with cloudy sky and light showers not spreading inland until late in the day. By Tuesday morning, the ECMWF is faster than the GFS and bring a surface cold front into NW Oregon, but both models paint measurable precipitation across all of Oregon and into Siskiyou/Modoc Counties on Tuesday. The snow level on Monday night will be in the 5500-6000 foot range but is expected to lower to 4500-5500 foot range by Tuesday evening, then lower further to around 3500 feet Tuesday night. Travel into the Cascades will likely be impacted Tuesday night. There could be snow showers over the Siskiyou Pass but we are not expected accumulating snow at this time. The total snowfall from Monday night through Tuesday night from Crater Lake northward will be around 1 foot of new snow, and 5 to 8 inches at Mount Ashland and Mount Shasta. Mountain showers continue into Wednesday but valleys are expected to be dry with the exception of the Umpqua Basin. Drying and warming trend finally returns on Thursday and will continue into next weekend as both models show a large area of ridging along the West Coast. Highs in the lower 80s in the Rogue Valley are possible next weekend and could arrive as early as Friday. /FB && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...Small Craft Advisory from 2 PM this afternoon to 2 AM PDT Monday for PZZ356-376. CC
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:25 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 6 hr |
Nearby
Wind Advisories in Oregon, 2017Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.